amitriptyline for migraine?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

printig
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 9/20/2009 4:09 PM (GMT -6)   
A doctor prescribed amitriptyline for migraine prevention (25 mg) He said part of the benefit would be that it would help me get a good night's sleep.
I've been taking it for five days and so far I HATE it.
Whereas before, I would sleep 3-4 hours before waking up, then doze off and on for the rest of the night, since the second night I'm waking up after sleeping 2-3 hours, and it's even harder to get back to sleep.
I'm feeling very tired during the day, more depressed than I was before and have had headaches several days so far. It also seems to be giving me a stomach ache.
 
My knee jerk reaction is to just STOP taking this crap and move on. I can't stand the thought of feeling this way for another two weeks or more (I think 3-4 weeks is a reasonable amount of time to give this to see if it will have any benefit) but I'm not sure.
 
Has anyone tried it? Did it work right away? Did it ever work?
 
I'm ambivalent about being on prescription drugs to begin with, so that makes me even less committed to seeing things through -- but honestly, it's hard enough to cope with the demands of my work and the rest of my daily obligations without all these side effects. I just don't know if I can go another week without getting a decent night's sleep!
 
 

mercyme
Regular Member


Date Joined Feb 2005
Total Posts : 310
   Posted 9/20/2009 7:32 PM (GMT -6)   
I started taking amitriptyline a couple of weeks ago, I don't like it either. It doesn't help me sleep and the next day I feel irritable which is not a good thing due to I homeschool my eight year old little girl. I don't think I'll be staying on this one, and not to metion the fact that it can cause weight gain. I really don't like taking anything long term. starting tomorrow I'm stopping all my pain meds for my migraines to try and clean my system out because all the meds have stopped working. I also take lamictal but that's for seizure control, or should I say a safety net. I had brain surgery several years ago to remove scar tissue from the right side of my brain which is what was causing me to have complex parital seizures for over 25 years.

Best of luck to you all,

mercyme

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 9/21/2009 9:20 PM (GMT -6)   
Sometimes I think the "attitude" you have about taking the medications really does affect the outcome.

With that being said, I took Amitriptyline with an open mind and did not have any luck. I remember being so tired I could barely stay awake to drive 10minutes home from work, I gained weight (ahhh) and it didnt see to "do anything" positive for my mood or my head pain.

I would talk to your doctor about it and let them know you are open to another 2 weeks of this IF and ONLY IF they think its worth it. I just dont think the side effects of medications should outweigh the benefits.

Feel better!
Sara-Migraine/Headache Forum Moderator
Battling headpain for 17 years.
DX: occipital neuralgia-radiofrequency nerve ablation every 6mo
 
Thanks for Visiting HealingWell.com, Please Donate to keep Healingwell alive!
 
 
ER Treatment Form
 
 


vickabee
Regular Member


Date Joined Jun 2009
Total Posts : 53
   Posted 9/22/2009 7:52 AM (GMT -6)   
My daughter started with 25 mg. first. The next day I called the ambulance because I couldn't wake her - it made her very drowsy at first. Then after awhile of the dizziness and other issues it started working. It really helps her a lot now. They later moved the dosage to 50 mg. It has really helped her and she rarely has the migraines now. She still has muscle weakness but this was going on before and is still going on. So I don't know the cause of that. The hospital did say that when she had to go to the ER and they kept her that the medicine caused her urine retention (1200 ccs) had to be drained, but I don't believe it was from the medicine because she had problems with that before the medicine. So pertaining to the medicine with my daughter, it has really helped her with her hemiplegic migraines and after being on it for awhile, the drowsiness went away.

Hopefully you will find the medicine that works for you soon.

God bless you.

Vickabee

printig
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 9/22/2009 9:28 PM (GMT -6)   
Wow, thanks for the replies. It's great not to feel so alone with this. It's very helpful to hear other people's experiences.
I decided to break the pills in half and try it that way for a while before I bail on the whole thing -- so far I feel better than I did on the commplete dose. I'm going to try to stick it out because I've been losing too much of my life to headaches the past several months.

I have a question about another prescription the dr. gave me at the same time, Nadolol, but I think I'll start another topic for that.
Thanks again y'all!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, August 21, 2017 10:05 AM (GMT -6)
There are a total of 2,858,023 posts in 313,589 threads.
View Active Threads


Who's Online
This forum has 155191 registered members. Please welcome our newest member, Janus.
486 Guest(s), 10 Registered Member(s) are currently online.  Details
drakestarling, notsosicklygirl, mattamx, tickbite666, ppm guy, astroman, RandyJoe, Gleason 6, Manzanita2, rockyfords


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer